IBM - Personal communication

This web page contains the abstract of my paper:

"On the Density of Sequences of Integers the Sum of No Two of Which is a Square II. General Sequences" with J.C. Lagarias and A.M. Odlyzko, Journal of Combinatorial Theory Series A, 34(1983), p. 123-139.

Abstract: The aim of this paper is to study the maximal density attainable by a sequence S of positive integers having the property that the sum of any two distinct elements of S is never a square. It is shown that there is a constant N0 such that for all N >= N0 any set S contained in [1,N] having this property must have |S| < 0.475*N. The proof uses the Hardy-Littlewood circle method.

[ IBM Research home page | James B. Shearer's home page | Up ]
[ IBM home page | Order | Search | Contact IBM | Help | (C) | (TM) ]